Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 178, NWS Cheyenne, WY

September 4, 2016Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 4, 2016, 4:46 PM MDT for Morrill County, Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2016, 4:46 PM MDT (22:46 UTC)
Expired
Sep 4, 2016, 5:30 PM MDT
In force
44 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 4:57 PM MDTHAIL 13 Ssw Bridgeport, NE
Sep 4, 5:00 PM MDTHAIL 36 Se Bridgeport, NE
Sep 4, 5:00 PM MDTHAIL 36 Sw Bridgeport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 2:24 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WUUS55 KCYS 042246
SVRCYS
NEC123-042330-
/O.NEW.KCYS.SV.W.0178.160904T2246Z-160904T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 530 PM MDT

* AT 445 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COURT HOUSE
  AND JAIL ROCKS...OR 31 MILES NORTH OF SIDNEY...MOVING NORTHEAST AT
  30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED...BUT THIS STORM HAS A LONG HISTORY OF 
           PRODUCING LARGE HAIL. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRIDGEPORT...COURT HOUSE AND JAIL ROCKS...NORTHPORT...
  THE INTERSECTION OF HIGHWAY 385 AND 92 AND BRIDGEPORT STATE
  RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4145 10313 4147 10335 4189 10302 4172 10268
      4145 10312
TIME...MOT...LOC 2245Z 221DEG 28KT 4157 10310 

HAIL...1.50IN
WIND...60MPH
 
$$

TRUDEL
3 follow-up statements
720 
WWUS55 KCYS 042305
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SUN SEP 4 2016

NEC123-042330-
/O.CON.KCYS.SV.W.0178.000000T0000Z-160904T2330Z/
MORRILL NE-
505 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL MORRILL COUNTY...

AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THE
INTERSECTION OF HIGHWAY 385 AND 92...OR 33 MILES SOUTH OF ALLIANCE...
MOVING NORTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 500 PM...SPOTTERS REPORTED
         BASEBALL TO SOFTBALL SIZED HAIL 6 MILES SOUTHEAST OF
         BRIDGEPORT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHERN BRIDGEPORT...

COURT HOUSE AND JAIL ROCKS AND THE INTERSECTION OF HIGHWAY 385 AND
92...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4152 10303 4158 10315 4186 10297 4172 10268
      4145 10312
TIME...MOT...LOC 2303Z 225DEG 25KT 4162 10299 

HAIL...2.75IN
WIND...60MPH
 
$$

TRUDEL
043 
WWUS55 KCYS 042310
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT SUN SEP 4 2016

NEC123-042330-
/O.CON.KCYS.SV.W.0178.000000T0000Z-160904T2330Z/
MORRILL NE-
510 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL MORRILL COUNTY...

AT 509 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE
INTERSECTION OF HIGHWAY 385 AND 92...OR 30 MILES SOUTH OF ALLIANCE...
MOVING NORTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4154 10297 4161 10311 4186 10297 4172 10268
TIME...MOT...LOC 2309Z 221DEG 28KT 4166 10295 

HAIL...2.75IN
WIND...60MPH
 
$$

TRUDEL
020 
WWUS55 KCYS 042322
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SUN SEP 4 2016

NEC123-042331-
/O.EXP.KCYS.SV.W.0178.000000T0000Z-160904T2330Z/
MORRILL NE-
522 PM MDT SUN SEP 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRILL COUNTY WILL
EXPIRE AT 530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHEYENNE.

LAT...LON 4154 10297 4161 10311 4186 10297 4172 10268
TIME...MOT...LOC 2321Z 221DEG 28KT 4166 10295 

$$

TRUDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:35 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 4, 2:35 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
235 PM MDT SUN SEP 4 2016

.SHORT TERM...(This evening through Monday Night)
Issued at 232 PM MDT Sun Sep 4 2016

Current KCYS radar loop shows a band of showers and thunderstorms
lifting northeast across southeast Wyoming. This band stretches
from near Douglas southward towards Laramie and Cheyenne. Outside
of some strong wind gusts around 50 MPH...convection has struggled
to become organized. This is likely due to low-moderate
instability combined with strong 0-6km shear above 50 knots.
Better instability and higher CAPE values are located further
east...so will need to closely monitor this activity as it moves
into western Nebraska. Continued to word forecast for strong to
severe storms in this area with damaging winds the most likely
hazard...but large hail is also possible along with frequent
lightning. There is also some concern of training cells over the
same area...which may result in a very isolated flash flood
threat. Thunderstorms will lift northeast with most of the severe
threat finished by 8 PM tonight. Did note that high res models
show another area of thunderstorms developing over northeast
Colorado and moving into southern Nebraska panhandle this evening.
So added mention of severe for Kimball...Sidney...and Scottsbluff
as well.

Conditions improve tonight...but there may be some
lingering thunder showers further north near Douglas and Lusk and
extending across northern Carbon county. Patchy fog is possible
as the cold front moves southward across the area tonight across
east central Wyoming and the northern NE panhandle. Models show
the upper level trough axis lifting northeast...with drier air
moving across southeast Wyoming and western Nebraska. High
temperatures will be slightly cooler behind the front...but still
in the 70's to mid 80's across most of the area.

.LONG TERM...(Tuesday through Sunday)
Issued at 232 PM MDT Sun Sep 4 2016

Tuesday...Flow aloft remains southwest with embedded shortwaves in
the flow. Moist low level southeast flow prevails and thus expect
isolated to scattered showers and thunderstorms to develop in the
afternoon, most numerous as we have been advertising, along the lee
of the Laramie Range from Douglas to Wheatland to Cheyenne.

Wednesday...Drier and warmer day on tap as the flow aloft becomes
westerly, drying out the atmosphere and scouring out much of the low
level moisture.

Thursday...Continued dry and mild with westerly flow aloft and dry
low and mid levels.

Friday...Shortwave moving across the northern Dakotas will send a
cold front southward across our counties, thus making for a slightly
cooler day. With limited low and mid level moisture along the front,
no precipitation expected for our forecast area.

Saturday/Sunday...Dry and mild weather prevails with zonal to
northwest flow aloft and limited low and mid level moisture
available to fuel showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 232 PM MDT Sun Sep 4 2016

Wyoming TAFS...VFR prevails. Isolated thunderstorms near sites
through 01Z...otherwise scattered to broken clouds around 9000
feet AGL prevail. Winds gusting 25 to 30 knots through 01Z.

Nebraska TAFS...VFR prevails...with isolated to scattered
thunderstorms through 02Z producing localized MVFR...hail and
wind gusts to 45 knots. Sustained winds gusting to 24 knots
through 02Z. IFR at Sidney through 20Z. IFR developing again at
Chadron, Alliance and Scottsbluff from 07Z to 15Z.

&&

.FIRE WEATHER...
Issued at 232 PM MDT Sun Sep 4 2016

Fire weather concerns will be low for the remainder of the holiday
weekend. Showers and thunderstorms this afternoon will linger
into this evening...and may produce wind gusts between 35 to 50
MPH at times. Otherwise...drier air will move into the forecast
area for Monday before another shallow cold front moves south
across the High Plains. Showers and thunderstorms are expected on
Tuesday before more drier air moves into the region for Wednesday
along with breezy conditions. However...daytime humidities should
remain above 15 percent through the end of the week.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 4, 2:30 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SUN SEP 4 2016

WYZ101>119-051030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
230 PM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. A FEW STORMS
COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS AND SOME
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-051030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
230 PM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT.
SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW STORMS
COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

In the hours before

Special weather statement, Sep 4, 4:02 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SUN SEP 4 2016

NEZ019-020-042245-
SCOTTS BLUFF NE-BANNER NE-
402 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BANNER AND EASTERN
SCOTTS BLUFF COUNTIES UNTIL 445 PM MDT...

AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARRISBURG...OR 20 MILES SOUTH OF SCOTTSBLUFF...MOVING NORTH AT
40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILDCAT HILLS STATE RECREATION AREA AND WILDCAT HILLS CAMPGROUND
  AROUND 415 PM MDT.
  GERING AROUND 425 PM MDT.
  TERRYTOWN AROUND 430 PM MDT.
  SCOTTSBLUFF AND SCOTTSBLUFF AIRPORT AROUND 435 PM MDT.
  LAKE MINATARE CAMPGROUND AND LAKE MINATARE AROUND 440 PM MDT.
  LAKE ALICE AROUND 445 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.

LAT...LON 4148 10365 4151 10375 4200 10366 4199 10348
      4159 10356
TIME...MOT...LOC 2202Z 196DEG 36KT 4156 10368

RUBIN
Local storm report, Sep 4, 4:17 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             8 SW BRIDGEPORT         41.58N 103.21W
09/04/2016  E2.50 INCH       MORRILL            NE   PUBLIC

            2 TO 3 INCH DIAMETER HAIL REPORTED.

&&

JG
Local storm report, Sep 4, 4:22 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             5 NE KIMBALL            41.28N 103.59W
09/04/2016  E1.75 INCH       KIMBALL            NE   COUNTY OFFICIAL

            GOLFBALL HAIL REPORTED AT INTERSECTION OF HWY 44 AND HWY
            49.

&&

JG
Local storm report, Sep 4, 4:26 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             6 SSW BRIDGEPORT        41.59N 103.14W
09/04/2016  M2.50 INCH       MORRILL            NE   TRAINED SPOTTER

&&

KC
Local storm report, Sep 4, 4:32 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             6 S BRIDGEPORT          41.58N 103.10W
09/04/2016  E2.75 INCH       MORRILL            NE   PUBLIC

            REPORT RELAYED BY KNEB RADIO.

&&

JG
Special weather statement, Sep 4, 4:40 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SUN SEP 4 2016

WYZ107-108-116>118-042315-
GOSHEN COUNTY WY-SOUTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
440 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...
SOUTHEASTERN PLATTE...SOUTHEASTERN ALBANY AND WESTERN LARAMIE
COUNTIES UNTIL 515 PM MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES NORTHWEST OF WHITAKER TO NEAR CRYSTAL
LAKE CAMPGROUND. MOVEMENT WAS NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...WHITAKER...FRONTIER PARK...CRYSTAL LAKE CAMPGROUND...
CRYSTAL LAKE RESERVOIR...FEDERAL...WARREN AF BASE...
WARREN AFB AND RANCHETTES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 9 AND 42.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 339 AND 359.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4169 10454 4106 10488 4100 10530 4154 10501
TIME...MOT...LOC 2240Z 267DEG 7KT 4154 10496 4108 10518

TRUDEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:01 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill29 min
Sep 4, 3:18 PM MDTSpecial Weather StatementCYSKimball42 min
Sep 4, 3:26 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill, Scotts Bluff49 min
Sep 4, 3:39 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill45 min
Sep 4, 3:41 PM MDTSevere Thunderstorm WarningCYSMorrill49 min
Sep 4, 4:02 PM MDTSpecial Weather StatementCYSBanner43 min
Sep 4, 4:09 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux36 min
Sep 4, 4:14 PM MDTSevere Thunderstorm WarningCYSMorrill31 min
Sep 4, 4:52 PM MDTSpecial Weather StatementCYSBox Butte38 min
Sep 4, 5:19 PM MDTSpecial Weather StatementCYSMorrill41 min
Sep 4, 5:36 PM MDTSpecial Weather StatementCYSDawes39 min
Sep 4, 5:57 PM MDTSpecial Weather StatementCYSMorrill48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.